Alert archive / Nebraska / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS North Platte, NE

February 26, 20127 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Feb 26, 2012, 3:20 PM CST for 7 counties in Nebraska. It took effect at Feb 28, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 3:20 PM CST (21:20 UTC)
In effect from
Feb 28, 2012, 6:00 AM CST
Expired
Feb 28, 2012, 3:40 AM CST
In force
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -291 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-291 m²/s²
0-3 km storm-relative helicity
-360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS43 KLBF 262120
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CST SUN FEB 26 2012

...POTENTIAL WINTER STORM TO IMPACT THE AREA...

.A MIX OF RAIN AND FREEZING RAIN EARLY TUESDAY MORNING WILL 
CHANGE TO ALL SNOW DURING THE DAY TUESDAY ACROSS NORTHWEST
NEBRASKA. FURTHER EAST...ACROSS NORTH CENTRAL NEBRASKA...RAIN 
OR FREEZING RAIN WILL CHANGE TO SNOW TUESDAY NIGHT. STRONG NORTH
WINDS WILL DEVELOP FROM WEST TO EAST DURING THE DAY
TUESDAY...WHICH WILL CREATE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY.

NEZ004>006-008-094-271000-
/O.NEW.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
320 PM CST SUN FEB 26 2012 /220 PM MST SUN FEB 26 2012/

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT. 

* TIMING...SNOW OR RAIN WILL BEGIN TUESDAY MORNING CHANGING TO ALL
  SNOW BY AFTERNOON. SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH
  AREAS OF BLOWING SNOW POSSIBLE AS STRONG NORTH WINDS DEVELOP.

* SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE
  SOUTH DAKOTA BORDER.

* WIND...NORTH WIND GUSTS UP TO 50 MPH...MAY CAUSE SIGNIFICANT
  BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE IN SOME 
  AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING
  SNOW CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ007-009-010-271000-
/O.NEW.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
320 PM CST SUN FEB 26 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

* TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND CONTINUE
  THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE AS STRONG
  NORTH WINDS DEVELOP.

* SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE
  SOUTH DAKOTA BORDER.

* WIND...NORTH WIND GUSTS UP TO 55 MPH...MAY CAUSE SIGNIFICANT
  BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE IN SOME
  AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING
  SNOW CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TAYLOR/AHSENMACHER
3 follow-up statements
026 
WWUS43 KLBF 271024
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 AM CST MON FEB 27 2012

...POTENTIAL WINTER STORM TO IMPACT NORTHERN NEBRASKA...

.A STORM SYSTEM WILL TRACK EASTWARD ACROSS NEBRASKA AND SOUTH
DAKOTA TUESDAY AND TUESDAY NIGHT. SNOW WILL DEVELOP DURING THE
DAY TUESDAY ACROSS NORTHWEST NEBRASKA. FURTHER EAST...ACROSS NORTH
CENTRAL NEBRASKA...RAIN AND EVEN A FEW EMBEDDED THUNDERSTORMS WILL
CHANGE TO SNOW TUESDAY NIGHT. NORTHWEST WINDS WILL DEVELOP ACROSS
SHERIDAN AND WESTERN CHERRY COUNTY LATER TUESDAY AFTERNOON AND
WILL BECOME STRONG AND SPREAD EASTWARD TUESDAY NIGHT. THIS MAY
CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY.

NEZ004>006-008-094-272145-
/O.CON.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
424 AM CST MON FEB 27 2012 /324 AM MST MON FEB 27 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT. 

* TIMING...ACCUMULATING SNOW ACROSS SHERIDAN AND WESTERN CHERRY
  COUNTY ON TUESDAY WILL SPREAD EASTWARD ACROSS NORTH CENTRAL
  NEBRASKA TUESDAY NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE
  TUESDAY NIGHT AS STRONG NORTHWEST WINDS DEVELOP.

* SNOW ACCUMULATIONS...3 TO 7 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE
  SOUTH DAKOTA BORDER.

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING
  SNOW WITH REDUCED VISIBILITIES IN SOME AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ007-009-010-272145-
/O.CON.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
424 AM CST MON FEB 27 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING. 

* TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND CONTINUE
  THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE AS STRONG
  NORTHWEST WINDS DEVELOP. THE SNOW SHOULD END WEDNESDAY MORNING.

* SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS 
  POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE 
  SOUTH DAKOTA BORDER. 

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KAR
645 
WWUS43 KLBF 272110
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CST MON FEB 27 2012

...WINTRY WEATHER EXPECTED TO IMPACT NORTHERN NEBRASKA BEGINNING
TUESDAY AFTERNOON...

.A TROUGH OF LOW PRESSURE ALOFT WILL CLOSE OFF ACROSS NORTHERN
NEBRASKA TUESDAY. AS COLD AIR IS DRAWN INTO THE SYSTEM FROM THE
NORTH...RAIN WILL CHANGE OVER TO SNOW IN THE NORTHEASTERN
PANHANDLE ON TUESDAY AFTERNOON. AS THE SYSTEM MOVES EAST...RAIN
WILL CHANGE OVER TO SNOW TUESDAY EVENING. GUSTY NORTHWESTERLY
WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES MAKING TRAVEL
HAZARDOUS TUESDAY NIGHT AND EARLY ON WEDNESDAY.

NEZ094-281000-
/O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/
/O.NEW.KLBF.WW.Y.0007.120228T1800Z-120229T1800Z/
WESTERN CHERRY-
INCLUDING THE CITIES OF...CODY...MERRIMAN...KILGORE
210 PM MST MON FEB 27 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 AM TUESDAY TO 11 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY
  AFTERNOON. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY
  NIGHT. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS FAR
  NORTHWESTERN CHERRY COUNTY. 

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF 
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. 

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ004-281000-
/O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/
/O.NEW.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
210 PM MST MON FEB 27 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 AM TUESDAY TO 5 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY
  AFTERNOON. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY
  NIGHT. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH AMOUNTS UP TO 5 INCHES POSSIBLE ACROSS FAR
  NORTHERN SHERIDAN COUNTY.

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF 
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. 

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ005-006-008-281000-
/O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/
/O.NEW.KLBF.WW.Y.0007.120229T0000Z-120229T1800Z/
EASTERN CHERRY-KEYA PAHA-BROWN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH
310 PM CST MON FEB 27 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
6 PM CST TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY EVENING.
  OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY NIGHT.

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE HEAVIEST AMOUNTS IN FAR NORTHEASTERN CHERRY COUNTY.

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF 
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. 

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ007-009-010-281000-
/O.CON.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
310 PM CST MON FEB 27 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING. 

* TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND WILL
  CONTINUE THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE
  AS STRONG NORTHWEST WINDS DEVELOP. THE SNOW SHOULD END BY MIDDAY
  WEDNESDAY.

* SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS 
  POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE 
  SOUTH DAKOTA BORDER. 

* WIND...NORTHWEST WINDS UP TO 45 MPH...MAY CAUSE AREAS OF BLOWING
  SNOW WITH REDUCED VISIBILITIES IN SOME AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND 
  BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BUTTLER
580 
WWUS43 KLBF 280940
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CST TUE FEB 28 2012

...WINTRY WEATHER EXPECTED TO IMPACT NORTHERN NEBRASKA BEGINNING
THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL CLOSE OFF ACROSS NORTHERN NEBRASKA
THIS AFTERNOON AND TRACK INTO SOUTHEAST SOUTH DAKOTA LATE TONIGHT. 
AS COLD AIR IS DRAWN INTO THE SYSTEM FROM THE NORTH...RAIN WILL
CHANGE OVER TO SNOW ACROSS SHERIDAN AND WESTERN CHERRY COUNTY IN
THE AFTERNOON. AS THE SYSTEM MOVES EAST...RAIN WILL QUICKLY CHANGE
OVER TO SNOW EARLY THIS EVENING. GUSTY NORTHWEST WINDS UP TO 35
MPH WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AND MAKING
TRAVEL HAZARDOUS TONIGHT AND EARLY ON WEDNESDAY.

NEZ007-009-010-281045-
/O.CAN.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
340 AM CST TUE FEB 28 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WATCH. 

THE STORM SYSTEM WILL BRING RAIN SHOWERS TO THE AREA TODAY. COLDER
AIR WILL NOT BE DRAWN INTO THE AREA UNTIL LATER THIS EVENING. BY
THAT TIME...ONLY LIGHT SNOW ACCUMULATIONS OF AN INCH OR LESS ARE
FORECAST TONIGHT INTO EARLY WEDNESDAY. STRONG NORTHWEST WINDS MAY
CAUSE AREAS OF BLOWING SNOW TO WESTERN BOYD AND NORTHWEST HOLT
COUNTY. HOWEVER...ANY IMPACTS TO TRAVEL SHOULD BE MINOR. 

$$

NEZ094-282130-
/O.EXT.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/
WESTERN CHERRY-
INCLUDING THE CITIES OF...CODY...MERRIMAN...KILGORE
240 AM MST TUE FEB 28 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM MST WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM MST WEDNESDAY. 

* TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW THIS AFTERNOON.
  LIGHT SNOW WILL CONTINUE INTO TONIGHT.

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS 
  LIKELY...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS FAR 
  NORTHWESTERN CHERRY COUNTY. 

* WIND...NORTHWEST WINDS UP TO 35 MPH TONIGHT...MAY CAUSE AREAS OF
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG
  HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ004-282130-
/O.CON.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
240 AM MST TUE FEB 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM MST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 AM MST WEDNESDAY. 

* TIMING...LIGHT SNOW WILL DEVELOP LATE THIS MORNING. LIGHT SNOW
  WILL THEN CONTINUE THIS AFTERNOON INTO TONIGHT. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE HIGHER AMOUNTS ACROSS FAR NORTHERN SHERIDAN COUNTY.

* WIND...NORTHWEST WINDS UP TO 30 MPH...MAY CAUSE AREAS OF
  BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG
  AND NORTH OF HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ005-006-008-282130-
/O.CON.KLBF.WW.Y.0007.120229T0000Z-120229T1800Z/
EASTERN CHERRY-KEYA PAHA-BROWN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH
340 AM CST TUE FEB 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST WEDNESDAY. 

* TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW EARLY THIS EVENING.
  OCCASIONAL LIGHT SNOW WILL CONTINUE TONIGHT INTO EARLY 
  WEDNESDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS
  LIKELY...WITH THE HEAVIEST AMOUNTS IN NORTHEASTERN CHERRY
  COUNTY AND KEYA PAHA COUNTY.

* WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING
  SNOW WITH REDUCED VISIBILITIES IN SOME AREAS FROM LATE THIS
  EVENING INTO WEDNESDAY MORNING.

* IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG
  AND NORTH OF HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

KAR

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 4:07 AM CST, 11 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 4:07 AM CST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CST SUN FEB 26 2012

.SYNOPSIS...
COLD FRONT BLASTING ACROSS THE CWA EARLY THIS MORNING. STRONG JET
STREAK HAS CREATED SOME FOLDING OF THE TROPOPAUSE...EVIDENT FROM
THE WATER VAPOR LOOP...RESULTING IN STRONG TO SEVERE WINDS MIXING
TO THE SURFACE. WINDS HAVE DIMINISHED OVER THE WEST FOR THE MOST
PART...HOWEVER STILL GETTING A FEW LOCATIONS TO HIGH WIND WARNING
IN THE SOUTHEASTERN PANHANDLE. ALSO RESULTED FROM THE GOOD MIXING
IS WARM TEMPERATURES...WITH MOST LOCATIONS STILL 30S.

&&

.DISCUSSION...
COMPLEX FORECAST CONTINUES. FOCUS IS WINDS TODAY THEN STORM SYSTEM
EARLY IN THE WEEK.

WINDS SHOULD PICK UP IN THE EASTERN ZONES...BEHIND THE FRONT YET
EARLY THIS MORNING. WINDS SHOULD THEN DIMINISH ACROSS THE AREA AS
FRONT DEPARTS. THE SLIGHT WEAKENING IS EXPECTED TO BE SHORT LIVED
AS THE SUN RISES AND BEGINS TO WARM THINGS UP. BY MID TO LATE
MORNING WIDESPREAD STRONG WINDS RETURN. LESS CONFIDENCE OVER
PORTIONS OF THE SOUTHEASTERN PANHANDLE AND WEST CENTRAL NEB THAT A
RETURN TO HIGH WINDS WILL NOT OCCUR...SO EXTENDED THE HIGH WIND
WARNING FOR THIS AREA. OTHERWISE A WIND ADVISORY WILL BE IN
EFFECT.

TONIGHT INTO TOMORROW A HIGH PRESSURE WILL DIVE SOUTH BEHIND THE
FRONT. WINDS SHOULD BE LIGHTER TONIGHT...WITH AN INCREASE OF
SOUTHERLY WINDS RETURNING FOR MONDAY. COLD AIR ASSOCIATED WITH THE
HIGH WILL LIMIT TEMPS FOR MONDAY...AS MODELS DROP 850 MB TEMPS TO
NEAR 0C. THE TIGHT PRESSURE GRADIENT DEVELOPS FOR THE AFTERNOON
WITH A WIND ADVISORY POSSIBLY NEEDED FOR THE WESTERN PART OF THE
CWA.

THE STORM SYSTEM WILL THEN EJECT ACROSS THE ROCKIES MONDAY NIGHT
INTO TUESDAY. MODELS HAVE TRENDED A LITTLE SLOWER AND A LITTLE
FURTHER NORTH WITH THE TRACK. THIS HAS PUSHED TEMPS
UP...ESPECIALLY FOR TUESDAY...ACROSS THE SOUTH AND EASTERN PART OF
THE CWA. WITH HIGHS NOW LOOKING TO REBOUND INTO THE 40S FOR THIS
AREA...HAVE GONE WITH MORE RAIN. THE NORTHWEST IS IN THE MIDDLE
GROUND...WITH TEMPS HOLDING IN THE 30S. SNOW OR A MIX OR RAIN AND
SNOW IS LIKELY AT THIS TIME. HIGH CONFIDENCE IN PRECIPITATION
ACROSS THE NORTHERN ZONES...HOWEVER DRY SLOT MAY LIMIT PRECIP IN
SW NEB. WILL CONTINUE TO MONITOR THE TRENDS...HOWEVER CONTINUES TO
SHOW THE BIGGEST IMPACT TO OUR NEIGHBORS TO THE NORTH.

ACTIVE PATTERN CONTINUES FOLLOWING THE STRONG STORM. ANOTHER
WEAKER SYSTEM TO TRACK ACROSS THE SOUTHERN PLAINS LATE IN THE
WEEK. TRACK LOOKS TO KEEP THE BULK OF THE MOISTURE TO THE
SOUTH...BUT WILL CONTINUE SLIGHT CHANCE ACROSS THE SOUTHERN ZONES
TO ACCOUNT.

&&

.AVIATION...
VFR IS EXPECTED AT KLBF THROUGH REMAINDER OF 06Z TAF. FOR
KVTN...MVFR CIGS TO DEVELOP ACROSS NRN NEBR AFTER 21Z...AND MAY
BECOME PREVAILING AT KVTN AFTER 00Z MONDAY. CURRENT 06Z TAFS LOOK
ON TRACK. WINDS 30025G40KT FOR KVTN AND 30024G35KT FOR KLBF.
WINDS SUBSIDE BY 23Z SUNDAY.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ZONES 210
AND 219 TODAY. RELATIVE HUMIDITIES ARE CURRENTLY NEAR 17 PERCENT
IN ZONE 210 AND ARE EXPECTED TO FALL TO 15 PERCENT OR LESS BOTH
BOTH ZONES. THEREFORE A RED FLAG WARNING IS PLANNED FOR TODAY.
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER
WILL SIGNIFICANTLY INCREASE FIRE SPREAD IF ANY FIRES WERE TO
IGNITE. ZONE 204 WILL NEED TO BE MONITORED AS SOUTHERN PORTIONS
OF THE AREA MAY BE NEAR CRITICAL TODAY. THE FIRE DANGER WILL THEN
BE LOW MONDAY AND TUESDAY AS A STORM SYSTEM TRACKS ACROSS THE
REGION.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 5 PM
MST THIS AFTERNOON FOR NEZ022-035- 056>058.

WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR
NEZ004>010-023>029-036>038-059-069>071-094.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/FIRE WEATHER...ROBERG
Hazardous weather outlook, Feb 26, 6:22 AM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 AM CST SUN FEB 26 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-271230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
622 AM CST SUN FEB 26 2012 /522 AM MST SUN FEB 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR DEUEL...GARDEN...
ARTHUR...KEITH AND PERKINS COUNTY. A WIND ADVISORY IS IN EFFECT
TODAY FOR THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA.
REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY PRODUCT
FOR DETAILED INFORMATION.

A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER
CONDITIONS GENERALLY SOUTH OF INTERSTATE 80. ADJACENT AREAS TO THE
NORTH WILL HAVE ELEVATED FIRE DANGER CONDITIONS DUE TO LOW
RELATIVE HUMIDITES AND GUSTY NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY NIGHT THROUGH TUESDAY NIGHT...A STRONG LOW PRESSURE SYSTEM
WILL CROSS THE CENTRAL PLAINS. PORTIONS OF THE AREA COULD SEE
SIGNIFICANT PRECIPITATION. TEMPERATURES ARE EXPECTED TO BE NEAR OR
BELOW THE FREEZING MARK AT TIMES...WHICH COULD RESULT IN THE
PRECIPITATION FALLING AS EITHER RAIN...FREEZING RAIN...OR SNOW.
HEAVY SNOW AND BLOWING SNOW COULD DEVELOP...ESPECIALLY ACROSS
NORTH CENTRAL AND NORTHWEST NEBRASKA TUESDAY AFTERNOON AND
TUESDAY NIGHT. LATER FORECASTS WILL REFINE THE TRACK OF THE
SYSTEM AND ASSOCIATED PRECIPITATION TYPE. THOSE PLANNING TRAVEL
THIS WEEK SHOULD CONTINUE TO MONITOR THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, Feb 26, 10:16 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 AM CST SUN FEB 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HIGH SUST WINDS  12 W BIG SPRINGS        41.06N 102.31W
02/26/2012  M41 MPH          DEUEL              NE   DEPT OF HIGHWAYS

&&

BTAYLOR
Local storm report, Feb 26, 10:44 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 AM CST SUN FEB 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     NON-TSTM WND GST 6 W BIG SPRINGS         41.06N 102.19W
02/26/2012  M61 MPH          DEUEL              NE   CO-OP OBSERVER

&&

BTAYLOR
Local storm report, Feb 26, 11:12 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CST SUN FEB 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     NON-TSTM WND GST 12 W BIG SPRINGS        41.06N 102.31W
02/26/2012  M75 MPH          DEUEL              NE   DEPT OF HIGHWAYS

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:15 PM CSTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more19 hr
Feb 25, 10:40 PM CSTHigh Wind WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 2 more17 hr
Feb 26, 4:52 AM CSTRed Flag WarningLBFChase, Frontier, Hayes, Lincoln, Perkins13 hr

Nearby

Winter Storm Watches in Nebraska, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.